Alert archive / Iowa / Heat Advisories in 2021

Heat Advisory 2, NWS Quad Cities, IA

July 23, 202118 counties in Iowa; Clark County, Scotland County, Missouri; 8 counties in Illinois

NWS Quad Cities, IA issued this heat advisory at Jul 23, 2021, 3:18 AM CDT for 18 counties in Iowa; Clark County, Scotland County, Missouri; 8 counties in Illinois. It took effect at Jul 24, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2021, 3:18 AM CDT (08:18 UTC)
In effect from
Jul 24, 2021, 12:00 PM CDT
Expired
Jul 24, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
All 28 counties

Benton County, IA, Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WWUS73 KDVN 230818
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
318 AM CDT Fri Jul 23 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-
034-035-MOZ009-010-231630-
/O.NEW.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, 
Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
318 AM CDT Fri Jul 23 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
8 follow-up statements
071 
WWUS73 KDVN 231341
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
841 AM CDT Fri Jul 23 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-
034-035-MOZ009-010-232145-
/O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, 
Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
841 AM CDT Fri Jul 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SATURDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
570 
WWUS73 KDVN 231959
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
259 PM CDT Fri Jul 23 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-
034-035-MOZ009-010-240400-
/O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, 
Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
259 PM CDT Fri Jul 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SATURDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
040 
WWUS73 KDVN 240149
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
849 PM CDT Fri Jul 23 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-
034-035-MOZ009-010-241000-
/O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, 
Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
849 PM CDT Fri Jul 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SATURDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
972 
WWUS73 KDVN 240803
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
303 AM CDT Sat Jul 24 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-
034-035-MOZ009-010-241615-
/O.CON.KDVN.HT.Y.0002.210724T1700Z-210725T0000Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, 
Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
303 AM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
153 
WWUS73 KDVN 241844
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
144 PM CDT Sat Jul 24 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-
034-035-MOZ009-010-250000-
/O.CON.KDVN.HT.Y.0002.000000T0000Z-210725T0000Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Whiteside-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Sterling, 
Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
144 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 100 and 110 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
203 
WWUS73 KDVN 242155
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
455 PM CDT Sat Jul 24 2021

IAZ063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-034-035-
MOZ009-010-250100-
/O.EXT.KDVN.HT.Y.0002.000000T0000Z-210725T0100Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-
Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough-
Scotland-Clark-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello,
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth,
Carthage, Macomb, Memphis, and Kahoka
455 PM CDT Sat Jul 24 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 100 to near 110.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ051>054-250000-
/O.CON.KDVN.HT.Y.0002.000000T0000Z-210725T0000Z/
Benton-Linn-Jones-Jackson-
Including the cities of Vinton, Cedar Rapids, Anamosa, 
and Maquoketa
455 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...Jackson, Benton, Jones and Linn Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
589 
WWUS73 KDVN 250000
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
700 PM CDT Sat Jul 24 2021

IAZ051>054-250100-
/O.EXP.KDVN.HT.Y.0002.000000T0000Z-210725T0000Z/
Benton-Linn-Jones-Jackson-
Including the cities of Vinton, Cedar Rapids, Anamosa, 
and Maquoketa
700 PM CDT Sat Jul 24 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Heat index readings have dropped below 100 and the Heat Advisory 
has been allowed to expire. However, conditions will remain very 
warm and humid this evening with heat index readings in the 90s 
until 8 pm. 

$$

IAZ063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-034-035-
MOZ009-010-250100-
/O.CON.KDVN.HT.Y.0002.000000T0000Z-210725T0100Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-
Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough-
Scotland-Clark-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello,
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth,
Carthage, Macomb, Memphis, and Kahoka
700 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and northwest and west central Illinois.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
619 
WWUS73 KDVN 250106
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
806 PM CDT Sat Jul 24 2021

IAZ063>068-076>078-087>089-098-099-ILZ009-015-016-024>026-034-035-
MOZ009-010-250215-
/O.EXP.KDVN.HT.Y.0002.000000T0000Z-210725T0100Z/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-
Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough-
Scotland-Clark-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello,
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Sterling, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth,
Carthage, Macomb, Memphis, and Kahoka
806 PM CDT Sat Jul 24 2021

...HEAT ADVISORY HAS EXPIRED...

Heat index readings have dropped below 100 degrees and thus the
Head Advisory has been allowed to expire. However, very warm and
humid conditions will remain in place through the night with heat
index readings in the 80s and 90s this evening. Actual temperatures
will drop no lower than the 70s overnight over much of the area. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 12:33 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 23, 12:33 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1233 AM CDT Fri Jul 23 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 232 PM CDT Thu Jul 22 2021

The weak surface boundary that has been over the area the past
couple days was in the process of weakening and lifting back
northeast. At 1 pm, it reach roughly from Dubuque to Princeton, IL.
Temperatures across the area were mostly in the lower to mid 80s
with dewpoints in the upper 60s and lower 70s. Skies continued to
have a hazy appearance due to wildfire smoke aloft, but surface
visibilities were unlimited except for the far south, where an area
of surface smoke or haze was resulting in 5 mile visibility at BRL.
A weak shortwave trough was evident on satellite imagery in the
upper level northwest flow moving across southern MN and northern
IA. This feature was producing scattered thunderstorms over MN,
while weak radar returns and light showers were noted over north
central IA. This feature will be watched as it may be able to
trigger at least isolated showers and thunderstorms as it moves
over the axis of greater low level instability and weak
convergence along the surface boundary this afternoon.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 232 PM CDT Thu Jul 22 2021

The potential for afternoon and evening showers and thunderstorms
are the initial focus, followed by increasingly warm and
humid conditions Friday.

Tonight, will mention slight chances for showers and thunderstorms
from late afternoon into early evening for roughly the north and
northeast half of the area as the shortwave pushes through during
peak heating. This is where the cap is weakest and surface based
CAPES were climbing above 2000 J/KG. The rest of the night will have
partly cloudy and hazy skies, but whether the surface haze or smoke,
shown possibly spreading northward into the forecast area out of
Missouri late will be enough to notice is questionable and have left
out any mention beyond some coverage around sunrise. Low
temperatures will be near to above those of the past few nights
due to the slightly more humid airmass and southwesterly breezes.

Friday will likely be a few degrees warmer than today as the upper
level ridge out west flattens and spreads eastward. The combination
of 850 mb temperatures rising a degree or two along with deeper
mixing into the low level southwest flow should send highs into the
upper 80s to around 90. Dewpoints well into the 70s will result in
heat index readings topping out in the mid to upper 90s in the
afternoon.

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 232 PM CDT Thu Jul 22 2021

[Key Messages]

*Heat dome builds across the Midwest with highs well into the 90s
area-wide

*Heat index values into the low-mid 100s Saturday and again
potentially mid next week

*A few shower/storm chances but a mainly precip-free long term

[Discussion]

Main message of the long term period remains the heat and humidity,
with the chance of showers/storms returning next week.

Well advertised heat wave still on track to build into the area
beginning this weekend, as a strong ridge of high pressure slowly
makes its way east from the western CONUS. Forecast models have been
consistent on temperatures in the mid 20s Celcius at the 925-850
hPa level, with soundings showing periods of deep mixing and our air
mass being able to take advantage of that warm air. Afternoon highs
in the 90s can be expected area-wide through the weekend into much
of next week.

Saturday looks to be the most oppressive on the heat and humidity
scale this weekend as southwest flow is dominant through the
vertical. Combined with dewpoints in the low to mid 70s, PM heat
index values will climb into the low to mid 100s, with the later
preferred in the urban areas. Heat headlines will be considered over
the next few shifts.

Saturday night, some relief will arrive for the end of the weekend
as a surface cold front arrives from the north. While temperatures
will remain high, more "comfortable" dewpoints in the upper 50s/low
60s will follow behind with a canadian high pressure, bringing heat
index values below 100 Sunday. With the front will also come a risk
for an isolated shower or thunderstorm especially across northern
Illinois where the Storm Prediction Center has placed a Level 1
(marginal risk) for severe thunderstorms. The threat looks confined
to Saturday night with the frontal passage, as this will be the main
source of lift through the capped atmosphere. Because the threat
will be isolated and confined only to a small portion of our CWA,
have opted to keep mention out of the HWO.

Unfortunately, this relief will be short lived as moisture rich
south to southwest flow returns early next week. Dewpoints will
return back to the low to mid 70s by Tuesday, meaning PM heat index
values will climb back into at least the low 100s by mid next week.
Additional heat headlines will need to be considered for this period
in later shifts.

Some deterministic and ensemble guidance favors chances for showers
and thunderstorms early next week as a train of shortwaves passes by
not too far to the north of the area. However, these remain low
confidence as models have been varying from run to run on placement
and timing. Because of this, POPs remain at a chance or less.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
ISSUED AT 1229 AM CDT Fri Jul 23 2021

A few mid clouds are around the local area as of 05Z, but these
should dissipate overnight, with more mostly clear skies going
into Friday morning. During the day, some patchy cumulus and
cirrus will again move through, with VFR cigs if any. Otherwise,
the 4-6 mile haze/smoke will continue to be a variable conditions
through the period. Winds will be light, and mainly from the
south.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Speck
AVIATION...Ervin
Hazardous weather outlook, Jul 22, 3:45 AM CDT, 23 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
345 AM CDT Thu Jul 22 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-230845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
345 AM CDT Thu Jul 22 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

There is a slight chance of a thunderstorm this afternoon and
early evening, especially over eastern portions of the
Outlook area. Lightning would be the primary hazard.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A prolonged period of hot and humid conditions can be expected with
highs in the lower 90s. Heat index values will be at or above 100
degrees for several days at some locations. Isolated thunderstorms
are possible during the heat of the afternoon, but the threat for
severe storms appear very low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Heat Advisories in Iowa, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.